What is the connection between Cipro and Tendonitis? You might be shocked to find out that your antibiotic might be the cause of your tendonitis. However, tendonitis is not the only problem these drugs can cause; Cipro, along with the other Fluoroquinolone class of antibiotics, such as Levaquin and Avelox, can also lead to other serious problems. With tens of thousands of reports of disability and even death, these are not antibiotics that you want to mess with unnecessarily. If you are unfamiliar with this class of antibiotics, you can read the Introduction to Fluoroquinolone Antibiotics here.
While there is much debate about how much damage these drugs do, there is no debate that Cipro and tendonitis are related, and that this class of drugs even leads to tendon rupture. In fact, the FDA even has a Black Box Warning, the strongest warning possible for a drug, about the risk of tendon rupture with these drugs, and one study claims, “Tendinopathy are classic side effects observed with fluoroquinolones antibiotics” 1. Studies show that the risk of tendon rupture is double2 or triple 3 in those who take Fluoroquinolone antibiotics. In people over 60 who are also taking corticosteroids such as prednisone, the risk increases up to 6 times 4!
A newer study sought to look at whether these drugs damage other types of connective tissue, and found that Fluoroquinolones also damage the connective tissue of joints, leading to Arthritis from Fluoroquinolones. They also damage the connective tissue of the arteries, leading to a Doubling of the Risk of Aortic Aneurysm, a serious and even deadly condition where the largest artery in the body is damaged.
Common Sense Tells You that Cipro and Tendonitis are Related
Since it’s even known HOW Fluoroquinolones destroy collagen and connective tissue 56, including causing DNA Damage and Mitochondrial Disorder to the tendon cells, it simply makes sense that they can cause less damage to tendons than a tendon rupture, that leads to painful conditions such as tendonitis and tendonopathy. Cipro and Levaquin and tendonitis obviously are related, and are a serious problem for those experiencing this painful condition.
However, the risk of tendonitis is less recognized and understood by doctors, even to the point of denial by most doctors. It’s a well-known problem in the scientific literature, that’s been reported thousands of times, but doctors simply fail to recognize it in the vast majority of cases. This may be because a tendon rupture is easily diagnosed using ‘objective’ measurements that cannot be debated. In other words, a doctor can do a test where a tendon rupture can actually be seen, and where other doctors would be able to look at the same test and agree that a tendon rupture occurred.
Tendonitis, however, is almost never able to be actually seen on tests, and its diagnosis most often relies on people’s reports of pain. This makes tendonitis less able to be reliably diagnosed by doctors because there is no ‘objective’ measurement of tendonitis. In many cases, doctors won’t even BELIEVE people with reports of Cipro and tendonitis, despite extensive literature supporting the fact that Fluoroquinolones absolutely can and do lead to tendonitis, tendinopathy, and tendon rupture.
What Not to Do
If you have experienced problems with Cipro and tendonitis or Levaquin and tendonitis, what can you do? First of all, you have to understand the problem that caused your tendonitis. Fluoroquinolone antibiotic tendonitis is not ‘ordinary’ tendonitis caused from inflammation and overuse like the kind that people get from working on computers all day. Fluoroquinolone tendonitis is caused by a vicious cycle of the antibiotics reacting with your unique set of underlying health problems and genetic quirks.
The ‘standard’ doctors’ advice of rest and anti-inflammatory drugs is not only unlikely to be effective, but it’s likely to make things drastically worse. You see, the Fluoroquinolone Drug Interactions, such as taking steroidal anti-inflammatory drugs like Prednisone and Levaquin together, or even just taking Ibuprofen and a Fluoroquinolone together makes it MORE likely that you’ll rupture a tendon, and so is certainly not the remedy for tendonitis.
Treating with steroidal or non-steroidal anti-inflammatory drugs are exactly the WRONG remedy for tendonitis, since these drugs should be avoided like the plague when tendonitis was caused by Fluoroquinolones 7. It might be considered medical malpractice if a doctor treats Fluoroquinolone tendonitis with either a steroidal or non-steroidal anti-inflammatory drug!
This fact is absolutely well-known to the scientists who study these drugs, and yet it’s extraordinarily common for doctors to prescribe this time-bomb of inappropriate drugs together, both while you are taking the antibiotics and when you complain of tendonitis from Fluoroquinolones. It’s a lose-lose situation that your doctor and pharmacist are likely to ignorantly perpetrate against you if you don’t do your own research.
The Best Thing You Can Do
If you are experiencing the problem of Cipro and tendonitis, then you absolutely MUST build your body up and resolve the underlying health problems that allowed you to experience the problems you are now experiencing. The only way that we know for you to do this is to get and follow the protocol in The Fluoroquinolone Toxicity Solution. The staff here at FQ Research do the work we do because we were damaged by the Fluoroquinolones, just like you have been.
We used the Fluoroquinolone Toxicity Solution and got the largest amount of recovery from the protocol than from anything else we tried. It’s a tried and true protocol that makes good common sense, resolves your underlying health problems, and gives you a path to wellness. Get the book and follow the protocol. It’s guaranteed that you won’t regret it, which is another reason we recommend it.